MAUDE Adverse Event Report: OWENS & MINOR DISTRIBUTION, INC. MEDICHOICE BLOOD TRANSFER DEVICE FOR USE WITH FEMALE LUER SYRINGE; SYSTEM, BLOOD COLLECTION, VACUUM-ASSISTED, MANUAL

OWENS & MINOR DISTRIBUTION, INC. MEDICHOICE BLOOD TRANSFER DEVICE FOR USE WITH FEMALE LUER SYRINGE; SYSTEM, BLOOD COLLECTION, VACUUM-ASSISTED, MANUAL
Lot Number 2206DH02A
Health Effect - Clinical Code Exposure to Body Fluids (1745)
Date of Event 11/09/2023
Type of Reportable Event Other
Event or Problem Description
Had 3 known instances where the black needle piece in the blood transfer device became detached from the rest of the blood transfer device.One was sucked into a blood culture bottle.The other two were able to be removed from the bottles.However, these put patients and personnel at risk to infectious material, blood borne pathogens and unnecessary treatment.One of the phlebotomists was sprayed by blood due to the failure.Reference report #mw5148488, #mw5148489.

Brand Name
MEDICHOICE BLOOD TRANSFER DEVICE FOR USE WITH FEMALE LUER SYRINGE
Common Device Name
SYSTEM, BLOOD COLLECTION, VACUUM-ASSISTED, MANUAL
Manufacturer (Section D)
OWENS & MINOR DISTRIBUTION, INC.
MDR Report Key18208902
Report NumberMW5148487
Device Sequence Number17704143
Product Code KST
UDI-Device Identifier10885632136764
UDI-Public(01)10885632136764
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Device Lot Number2206DH02A
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/24/2023
Patient Sequence Number1
Patient SexUnknown